# SDR CA080401002

- Difficulty date: March 13, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Boeing 727-22C
- Aircraft time: 62,571 hours
- Engine: Pwa JT8D7B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 806101
- Condition: Damaged
- Location: Compressor
- Part time: 18,651 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE PERFORMING AC DAILY INSP, NR (3) ENGINE C-1 FAN ASSY WAS FOUND TO HAVE SUBSTANTIAL DAMAGE TO (3) BLADES. THE (3) BLADES HAD SIGNIFICANT L/E DEFORMATION WITH ONE EXHIBITING VISUAL CRACKING. THE C-1 FAN WAS REMOVED FROM SERVICE AND REPLACED.  THE AC WAS INSPECTED IAW MFG ABNORMAL OCCURRENCE "BIRD STRIKE".  NO FAULTS WERE FOUND.   IT HAD BEEN OBSERVED AT THE END OF THE PRECEDING FLIGHT THAT ICE ACCUMULATION FALLING FROM THE EMPENNAGE AFTER ARRIVAL AND SHUTDOWN. IT IS SPECULATED THAT INGESTION OF ICE AT SOME STAGE OF FLIGHT MAY HAVE OCCURRED. THERE HAD BEEN NO INDICATIONS OF ENG OR AIRFRAME ABNORMALITIES DURING THE FLIGHT AND THE PROCEEDING DAILY INSP HAD NOT REVEALED THE DAMAGE. (TC NR 20080401002)
